MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ WITH SMARTSLIP¿ TECHNOLOGY; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ WITH SMARTSLIP¿ TECHNOLOGY; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305886
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety cap of the bd eclipse¿ with smartslip¿ technology hypodermic syringe and needle have fallen off.The school nurse preloaded the syringe and went to slide the safety cover over, but the cover flicked off and the nurse was injured.Exposure occured, and medical intervention took place.
 
Additional Manufacturer Narrative
Investigation results: the affected needle is not available for our evaluation so it is not possible to do an accurate investigation of the reported issue.Review of dhr could not be performed since no lot number has been provided and after discussing the reported issue with our manufacturing technicians, it is not possible to identify root cause related to needle manufacturing process.Our assembly process has a system that inspects 100% the performance (opening and activation) of safety shield of needles, rejecting the defective ones.Based on an evaluation of severity and occurrence it was determined that no corrective action is required at this time.If samples are received in the future the complaint will be re-opened and re-investigated.

Brand Name
BD ECLIPSE¿ WITH SMARTSLIP¿ TECHNOLOGY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga
MDR Report Key7492645
Report Number3002682307-2018-00109
Device Sequence Number10811643
Product Code FMI
UDI-Device Identifier00382903058860
UDI-Public00382903058860
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number305886
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 04/18/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;